My baby sister (52 y/o) is 3 yrs into dealing with SCLC and has had so many more good days than bad. Her most difficult times are dealing with the SIADH caused by this....she began as LTD and is now EX due to the brain metastases she is now dealing with (near 40). She has had an outstanding PS up until of late and has just completed 15 days of WBR.....controlling the SIADH has been the biggest challenge...fluid restrictions worked temporarily but now that is not working....she was put on SAMSCA which made her even more thirsty, but it did raise her sodium levels....they decided to switch her to Demeclocycline and within 4 days, she is back down to 121. She started back on the SAMSC today along with starting 4th line chemo of Topotecan.....she has been such a trooper and has remained positive and rarely dealt with side effects other than from the chest rads she had. Today she was very nauseous and has been extremely tired....is this the radiation, the low sodium..a combo of both? They started her back on the SAMSCA today and are weaning off of the Decadron.....what happens now? I have researched her condition extensivelly and am aware that the outcome is not good. With so many brain mets, many of them in an area that they won\\\'t irradiate, I know that the prognosis is not what we hope for. Can you tell me if there are any other treatments available to relieve this SIADH? Also is this topotecan just pallative? I forgot to mention that she has a fist sized adrenal tumor that is giving her pain..she doesn\\\'t let on that it hurts much but I can tell that it does..she has finally, after three years started taking the pain meds for it. Up until now, she has been so strong in faith, spirit and body and today, I heard a different tone in her voice....what happens now?
Fri, 10/26/2012 - 19:26#1
3 Years of SCLC and now SIADH rears it's ugly head to boot!!!! - 1249586